Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Locally compact subgroups of metrizable topological abelian groups


Author: R. C. Hooper
Journal: Proc. Amer. Math. Soc. 57 (1976), 159-164
MSC: Primary 22A05
MathSciNet review: 0409710
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper examines the question of existence of locally compact subgroups of topological abelian groups. A counterexample is given and it is shown in a certain setting that groups have a nontrivial locally compact subgroup.


References [Enhancements On Off] (What's this?)

  • [1] S. Rolewicz, Some remarks on monothetic groups, Colloq. Math. 13 (1964), 27–28. MR 0171876
  • [2] Ivan Singer, Bases in Banach spaces. I, Springer-Verlag, New York-Berlin, 1970. Die Grundlehren der mathematischen Wissenschaften, Band 154. MR 0298399

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22A05

Retrieve articles in all journals with MSC: 22A05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0409710-X
Keywords: Topological group, locally compact subgroup, closed subgroups of Banach spaces
Article copyright: © Copyright 1976 American Mathematical Society